Previous |  Up |  Next


control of variational inequalities; optimal design; minimization; pseudoplate with obstacles; cost functional; thickness; $G$-convergence; coercive variational inequality; approximate optimization problem; finite element
This paper concerns an obstacle control problem for an elastic (homogeneous) and isotropic) pseudoplate. The state problem is modelled by a coercive variational inequality, where control variable enters the coefficients of the linear operator. Here, the role of control variable is played by the thickness of the pseudoplate which need not belong to the set of continuous functions. Since in general problems of control in coefficients have no optimal solution, a class of the extended optimal control is introduced. Taking into account the results of $G$-convergence theory, we prove the existence of an optimal solution of extended control problem. Moreover, approximate optimization problem is introduced, making use of the finite element method. The solvability of the approximate problem is proved on the basis of a general theorem. When the mesh size tends to zero, a subsequence of any sequence of approximate solutions converges uniformly to a solution of the continuous problem.
[1] Adams, R. A.: Sobolev Spaces. Academic Press New York-London (1975). MR 0450957 | Zbl 0314.46030
[2] Armand, J. L.: Application of the Theory of Optimal Control of Distributed Parameter Systems of Structural Optimization. NASA (1972).
[3] Boccardo, L., Murat, F.: Nouveaux résultats de convergence des problèmes unilateraux. Res. Notes Math. 60 (1982), 64-85 French. MR 0652507
[4] Boccardo, L., Marcellini, F.: Sulla convergenza delle soluzioni di disequazioni variazionali. Ann. Mat. Pura Appl., IV. Ser. 110 (1976), 137-159 Italian. DOI 10.1007/BF02418003 | MR 0425344 | Zbl 0333.35030
[5] Boccardo, L., Dolcetta, J. C.: $G$-convergenza e problema di Dirichlet unilaterale. Boll. Unione Math. Ital., IV. Ser. 12 (1975), 115-123 Italian. MR 0399988 | Zbl 0337.35023
[6] Brezis, H., Stampacchia, G.: Sur la régularité de la solution d'inéquations elliptiques. Bull. Soc. Math. Fr. 96 (1968), 153-180 French. MR 0239302 | Zbl 0165.45601
[7] Ciarlet, P. G.: The Finite Element Method for Elliptic Problems. North Holland Amsterdam-New York-Oxford (1978). MR 0520174 | Zbl 0383.65058
[8] Glowinski, R.: Numerical Methods for Nonlinear Variational Problems. Springer New York (1984). MR 0737005 | Zbl 0536.65054
[9] Haslinger, J., Mäkinen, R. A. E.: Introduction to Shape Optimization. Theory, Approximation and Computation Advance in Design and Control. SIAM Philadelphia (2003). MR 1969772
[10] Hlaváček, I., Chleboun, J., Babuška, I.: Uncertain Input Data Problems and the Worst Scenario Method. Elsevier Amsterdam (2004). MR 2285091 | Zbl 1116.74003
[11] Hlaváček, I., Lovíšek, J.: Control in obstacle-pseudoplate problems with friction on the boundary. Optimal design and problems with uncertain data. Applicationes Mathematicae 28 (2001), 407-426 Control in obstacle-pseudoplate problems with friction on the boundary. Approximate optimal design and worst scenario problems. Applicationes Mathematicae 29 (2002), 75-95. DOI 10.4064/am28-4-3 | MR 1873903
[12] Kinderlehrer, D., Stampacchia, G.: An Introduction to Variational Inequalities and Their Applications. Academic Press New York (1980). MR 0567696 | Zbl 0457.35001
[13] Křížek, M., Neittaanmäki, P.: Finite Element Approximation of Variational Problems and Applications. Longman Scientific & Technical/John Wiley & Sons Harlow/New York (1990). MR 1066462
[14] Lurie, K. A., Cherkaev, A. V.: $G$-closure of a set of anisotropically conducting media in the two dimensional case. J. Optimization Theory Appl. 42 (1984), 283-304. DOI 10.1007/BF00934300 | MR 0737972 | Zbl 0504.73060
[15] Mignot, F.: Controle dans les inéquations variationelles elliptiques. J. Funct. Anal. 22 (1976), 130-185 French. DOI 10.1016/0022-1236(76)90017-3 | MR 0423155 | Zbl 0364.49003
[16] Murat, F.: $H$-convergence. Séminaire d'Analyse Fonctionnelle et Numérique de l'Université d'Alger. Lecture Notes (1977-1978).
[17] Nečas, J.: Les Méthodes Directes en Théorie des Équations Elliptiques. Academia Prague (1967), French. MR 0227584
[18] Petersson, J.: On stiffness maximization of variable thickness sheet with unilateral contact. Q. Appl. Math. 54 (1996), 541-550. MR 1402408 | Zbl 0871.73046
[19] Raitum, U. E.: Sufficient conditions for sets of solutions of linear elliptic equations to be weakly sequentially closed. Latvian Math. J. 24 (1980), 142-155. MR 0616251
[20] Rodrigues, J.-F.: Obstacle Problems in Mathematical Physics. North Holland Amsterdam (1987). MR 0880369 | Zbl 0606.73017
[21] Shillor, M., Sofonea, M., Telega, J. J.: Models and Analysis of Quasistatic Contact. Variational Methods. Springer Berlin (2004). Zbl 1069.74001
[22] Sokolowski, J.: Optimal control in coefficients of boundary value problems with unilateral constraints. Bull. Pol. Acad. Sci., Tech. Sci. 31 (1983), 71-81. Zbl 0544.49005
[23] Spagnolo, S.: Sulla convergenza di soluzioni di equazioni paraboliche ed ellittiche. Ann. Sc. Norm. Super. Pisa Sci. Fis. Mat., III. Ser. 22 (1968), 571-597 Italian. MR 0240443
[24] Zhikov, V. V., Kozlov, S. M., Oleinik, O. A.: Homogenization of Differential Operators and Integral Functionals. Springer Berlin (1994). MR 1329546
Partner of
EuDML logo